Alert archive / Florida / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Mar 22, 2008, 5:41 PM EDT for Palm Beach County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2008, 5:41 PM EDT (21:41 UTC)
- Expired
- Mar 22, 2008, 7:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KMFL 222143 FFWMFL FLC099-222345- /O.NEW.KMFL.FF.W.0003.080322T2141Z-080322T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIAMI FL 541 PM EDT SAT MAR 22 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA... * UNTIL 745 PM EDT * AT 536 PM EDT...TRAINED WEATHER SPOTTER REPORTED WATER BEGINNING TO APPROACH A STRUCTURE FROM HEAVY SHOWERS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLINGTON ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REMEMBER...TURN AROUND...DONT DROWN MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY. LAT...LON 2671 8027 2668 8020 2658 8026 2661 8034 TIME...MOT...LOC 2141Z 180DEG 0KT 2666 8025 $$ 60
1 follow-up statement
000 WGUS72 KMFL 222342 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 739 PM EDT SAT MAR 22 2008 FLC099-222349- /O.EXP.KMFL.FF.W.0003.000000T0000Z-080322T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PALM BEACH FL- 739 PM EDT SAT MAR 22 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR CENTRAL PALM BEACH COUNTY... THE HEAVY RAINS THAT AFFECTED THE WARNING AREA EARLIER IN THE EVENING HAVE LESSENED IN INTENSITY. AND PALM BEACH COUNTY SHERIFFS OFFICE REPORTED NO ADDITIONAL FLASH FLOOD CONDITIONS. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...RESIDENTS SHOULD CONTINUE TO EXERCISE CAUTION AS ADDITIONAL BUT MUCH LIGHTER RAINS ARE FALLING OVER THE AREA. LAT...LON 2671 8027 2668 8020 2658 8026 2661 8034 TIME...MOT...LOC 2339Z 180DEG 0KT 2666 8025 $$ 60
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 2:55 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 22, 2:55 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 255 PM EDT SAT MAR 22 2008 .DISCUSSION... THE WARM FRONT WAS LOCATED OVER THE EXTREME SOUTHERN AREAS OF THE CWA EARLY THIS AFTERNOON...AS THE WEAK LOW PRESSURE WAS LOCATED SOUTHEAST GULF OF MEXICO. THE WARM FRONT WILL CONTINUE TO MOVE NORTH THIS AFTERNOON TOWARD LAKE OKEECHOBEE...AS THE LOW CONTINUES TO MOVE NORTHEAST TOWARDS THE CWA. THIS WILL ALLOW FOR THE CONTINUATION OF THE SHOWER AND THUNDERSTORMS DEVELOP OVER ALL OF THE CWA THIS AFTERNOON. SO WILL KEEP THE POPS IN THE LIKELY TO OCCASIONAL CAT FOR ALL OF THE CWA THIS AFTERNOON. SOME OF THE STORMS COULD EVEN BE STRONG THIS AFTERNOON WITH THE PRIMARY IMPACTS BE GUSTY WINDS AND SMALL HAIL. A FEW OF THE STORMS ALONG THE WARM COULD COULD EVEN PRODUCE A WEAK TORNADO...DUE TO THE TURING IN THE WINDS ALONG THE FRONT. SO WILL CONTINUE TO MENTION THE STRONG STORMS IN THE ZONES AND THE HWO FOR THIS AFTERNOON. THE WEAK LOW PRESSURE SYSTEM WILL MOVE THROUGH THE CWA TONIGHT AND INTO THE ATLANTIC WATERS ON SUNDAY. THIS WILL SLOWLY PULL THE WARM FRONT BACK SOUTH AS A COLD FRONT THROUGH THE AREA LATE TONIGHT INTO SUNDAY MORNING. SO WILL KEEP LIKELY POPS OVER THE CWA THIS EVENING...THEN TAPPING DOWN LATE TONIGHT FROM THE WEST TO EAST. THE POPS WILL CONTINUE TO TAPPER DOWN ON SUNDAY FROM WEST TO EAST WITH THE HIGHEST POPS IN THE MORNING HOURS. THERE COULD ALSO STILL BE SOME STORMS TONIGHT INTO SUNDAY MORNING UNTIL THE FRONT PASSES THROUGH SOUTH FLORIDA. HOWEVER...THE STORMS SHOULD REMAIN BELOW STRONG LEVELS DUE TO THE LOW BEING EAST OF THE CWA. HIGH PRESSURE WILL THEN BUILD INTO THE SOUTHEAST UNITED STATES EARLY INTO MIDDLE OF NEXT WEEK. THIS WILL ALLOW FOR THE WINDS TO BECOME NORTHERLY AND INCREASE TO BREEZY TO WINDY CONDITIONS EARLY NEXT WEEK OVER SOUTH FLORIDA...DUE TO THE TIGHTENING PRESSURE GRADIENT BETWEEN THE HIGH TO THE NORTH AND THE FRONT TO THE SOUTH. THIS WILL ALSO BRING COOLER AND DRIER AIR TO THE AREA FOR EARLY NEXT WEEK. LOWS FOR TUESDAY MORNING COULD DROP DOWN INTO THE UPPER 30S TO LOWER 40S OVER THE INTERIOR AREAS TO THE MID TO UPPER 50S COASTAL AREAS...EXCEPT FOR THE WEST COAST METRO AREAS WHERE THEY COULD DROP TO AROUND 50. HIGHS ON MONDAY AND TUESDAY COULD FALL INTO THE MID TO UPPER 70S OVER MOST AREAS...EXCEPT AROUND 80 SOUTHEAST COASTAL AREAS. .EXTENDED FORECAST... THE HIGH OVER THE SOUTHEAST UNITED STATES WILL MOVE SLOWLY EAST INTO THE WESTERN ATLANTIC WATERS LATE NEXT WEEK INTO NEXT WEEKEND. THIS WILL KEEP THE WINDS EASTERLY DURING THIS TIME. THE SPEEDS WILL ALSO BE BREEZY ALONG THE EAST COAST AREAS WHICH WILL LEAD TO THE INCREASE IN RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES. THE WEATHER WILL ALSO REMAIN MOSTLY DRY OVER SOUTH FLORIDA FOR LATE NEXT WEEK INTO NEXT WEEKEND. && .AVIATION... SKIES WILL CONTINUE OVERCAST MOST AREAS THIS EVENING. CIGS WILL FLUCTUATE BETWEEN 3,000 AND 5,000 FEET THROUGH THIS EVENING. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THIS EVENING WITH A FEW STRONG STORMS POSSIBLE WITH STRONG SURFACE GUSTS. STORMS WILL BE SLOW MOVING SO ALL EAST COAST TERMINALS EXCEPT KPBI WILL SEE EXTENDED PERIODS OF MVFR CIGS/VSBYS INTO THIS EVENING. SE WINDS SHOULD GRADUALLY BECOME SOUTHERLY BY LATE AFTERNOON AND SW THIS EVENING AT EASTERN TERMINALS...WITH WINDS BECOMING SW TO W OVERNIGHT AS WEAK SFC LOW MOVES ACROSS THE REGION. && .MARINE... THE WINDS THIS AFTERNOON HAVE BEEN MAINLY FROM THE EAST AT 5 TO 10 KNOTS. THE WINDS WILL SWING TO A SOUTHERLY DIRECTION TONIGHT BEFORE SWINGING BACK TO A NORTHERLY DIRECTION ON SUNDAY...DUE TO THE WARM FRONT GOING NORTH TONIGHT AND THEN COMING BACK SOUTH AS A COLD FRONT ON SUNDAY. THE SPEEDS WILL REMAIN 5 TO 10 KNOTS TONIGHT...BEFORE INCREASING TO 10 TO 15 KNOTS BY SUNDAY NIGHT. THE WINDS WILL THEN REMAIN NORTHERLY EARLY NEXT WEEK WHILE INCREASING TO WINDY CONDITIONS...DUE TO THE TIGHTENING OF THE PRESSURE GRADIENT OVER THE CWA. THE ATLANTIC SEAS WILL REMAIN BELOW 6 FEET TONIGHT INTO SUNDAY...BEFORE BUILDING TO 7 FEET NEAR-SHORE AND UP TO 15 FEET IN THE GULF STREAM BY MONDAY NIGHT. THE GULF SIDE SEAS WILL ALSO REMAIN BELOW 6 FEET THROUGH SUNDAY NIGHT...BEFORE INCREASING TO 7 FEET BY MONDAY NIGHT BY MONDAY NIGHT. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THE 35 PERCENT CRITICAL VALUE ON SUNDAY. HOWEVER...ON MONDAY THE RELATIVE HUMIDITIES COULD FALL TO NEAR THE 35 PERCENT CRITICAL VALUE OVER THE NORTHWEST INTERIOR AREAS FOR COUPLE OF HOURS. ON TUESDAY WHEN THE DRIER AIR WORKS INTO THE CWA FROM THE NORTH...MOST AREAS COULD SEE THE RELATIVE HUMIDITIES BELOW 35 PERCENT. SO WILL CONTINUE TO MONITOR THIS THROUGH LATER FORECAST. && .HYDROLOGY... THE PWAT VALUES EARLY THIS AFTERNOON WAS 1.8 TO 2.0 INCHES OVER THE CWA. THIS HIGH PWAT VALUE WILL ALLOW FOR HEAVY RAINFALL ACROSS THE CWA THIS AFTERNOON INTO THIS EVENING. RAINFALL AMOUNTS ACROSS MOST OF THE CWA WILL BE BETWEEN 1 TO 3 INCHES WITH ISOLATED AREAS SEEING 2 TO 4 INCHES. SO WILL CONTINUE TO MENTION HEAVY RAINFALL IN THE ZONES FOR THIS AFTERNOON INTO TONIGHT. A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WERE ALSO OCCURRING OVER THE NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES EARLY THIS AFTERNOON. THIS LINE WILL ALSO CONTINUE TO MOVE SLOWLY NORTH THIS AFTERNOON THROUGH BROWARD. THERE IS ALSO ANOTHER LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS OVER THE FLORIDA KEYS THAT WILL MOVE NORTH INTO MIAMI-DADE COUNTY THIS AFTERNOON. RAINFALL AMOUNTS FROM THESE LINES WERE BETWEEN 1 TO 3 INCHES WITH ISOLATED AREAS SEEING 3 TO 5 INCHES. SO WILL UP THE FLOOD HAZARD OUTLOOK TO MODERATE CONDITIONS OVER THE MIAMI- DADE AND BROWARD COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 65 79 63 77 / 70 50 10 10 FORT LAUDERDALE 67 80 64 79 / 70 60 20 10 MIAMI 68 81 65 80 / 70 60 20 10 NAPLES 64 79 61 77 / 60 40 10 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Mar 22, 3:08 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 308 PM EDT SAT MAR 22 2008 FLZ063-066>075-168-172>174-230700- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 308 PM EDT SAT MAR 22 2008 ...HEAVY RAINFALL BROWARD AND MIAMI-DADE INTO THIS EVENING... ...MODERATE RISK OF URBAN AND STREET FLOODING SAME AREAS... ...THUNDERSTORMS POSSIBLE ALL AREAS INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: A WARM FRONT WILL MOVE NORTHWARD INTO SOUTH FLORIDA WITH WIDESPREAD THUNDERSTORMS LIKELY INTO THIS EVENING. A FEW OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL, BUT HEAVY RAINFALL IS THE MAIN THREAT. LIGHTNING IS ALWAYS A DANGER WITH ANY STORM THAT DEVELOPS. FLOODING: HEAVY RAINFALL HAS OCCURRED OVER PARTS OF MIAMI-DADE AND BROWARD COUNTIES INTO THIS EVENING AS SLOW MOVING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THESE AREAS. RAINFALL WAS HEAVIEST IN A BAND FROM SOUTHERN HOLLYWOOD TO PEMBROKE PINES, MIRAMAR, HIALEAH AND DORAL THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN THIS AREA. THIS WILL LEAD TO THE POTENTIAL FOR FLOODING OF ROADS AND URBAN AREAS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING AND DO NOT DRIVE INTO AREAS OF UNKNOWN WATER DEPTH. WIND: A FEW OF THE STORMS TODAY COULD CONTAIN GUSTY WINDS TO 50 MPH. HAIL: SMALL HAIL TO AROUND DIME SIZE IS POSSIBLE IN THE STRONGER STORMS TODAY. TORNADOES: AN ISOLATED BRIEF AND WEAK TORNADO IS POSSIBLE WITH THUNDERSTORMS TODAY AS ATMOSPHERIC CONDITIONS MAY BE FAVORABLE FOR THEIR DEVELOPMENT AS THE WARM FRONT MOVES NORTH ACROSS THE AREA. WATERSPOUTS: WITH THE THREAT OF THUNDERSTORMS TODAY, THERE WILL BE A SLIGHT RISK FOR WATERSPOUT FORMATION OVER ALL OF THE LOCAL WATERS. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY DUE TO A CONTINUED ONSHORE WIND, THOUGH LIGHTER THAN PREVIOUS DAYS. IT IS ADVISED TO SWIM AT BEACHES WHERE A LIFEGUARD IS PRESENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MARINE OUTLOOK: WINDS WILL BECOME NORTH TO NORTHEASTERLY BEHIND THE COLD FRONT ON SUNDAY. THIS WILL LEAD TO BUILDING SEAS IN THE GULF STREAM TO AROUND 7 FEET BY SUNDAY AFTERNOON. GULF STREAM SEAS THEN WILL CONTINUE HAZARDOUS THROUGH TUESDAY. RIP CURRENT OUTLOOK: THE RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC COAST, INCREASING THROUGH THE MIDDLE AND LATTER PART OF THE WEEK AS WINDS BECOME EASTERLY WHILE INCREASING. TEMPERATURE OUTLOOK: LOW TEMPERATURES MAY DROP INTO THE UPPER 30S TO LOWER 40S ACROSS GLADES AND HENDRY COUNTIES TUESDAY MORNING, WITH WIND CHILLS IN THE MID 30S POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OVER 2 INCHES, ANY FLOODING, AND WIND GUSTS OVER 40 MPH THROUGH THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| Mar 22, 2:25 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Mar 22, 4:21 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 114 min |
| Mar 22, 5:33 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 117 min |
| Mar 22, 6:23 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Mar 22, 7:49 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 116 min |
Nearby
Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.